Connecticut, 2016Strong Wind in Connecticut, September 5, 2016
September 5, 2016 · NWS BOX · 1 event in 1 county or zone
Hermine was named on August 31st as it intensified to a tropical storm in the Gulf of Mexico. She meandered about in the eastern Gulf of Mexico before moving northeastward across the Florida panhandle, through Georgia and then along the coast of North and South Carolina.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hermine was named on August 31st as it intensified to a tropical storm in the Gulf of Mexico. She meandered about in the eastern Gulf of Mexico before moving northeastward across the Florida panhandle, through Georgia and then along the coast of North and South Carolina. She was a hurricane as she made landfall in Florida, then weakened to a tropical storm and finally a tropical depression as she moved off the coast of North Carolina. After moving off the coast of North Carolina, Hermine moved northeast, then north, then west, meandering south of southern New England for several days in early September.
While classified as a tropical system, Hermine's effects on southern New England were rather minimal. Rainfall added up to less than an inch for most locations and winds were generally below tropical storm force. Because trees were still fully leaved and we had higher wind gusts, there was some wind damage. Storm surge was highest during low tide so we had minimal coastal flooding impacts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 5, 1:42 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 5, 1:42 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
242 PM EDT MON SEP 5 2016
.SYNOPSIS...
Hermine was about 150 miles southeast of Nantucket at early
afternoon. As Hermine begins to move towards the northwest, winds
will increase and rain will overspread RI and eastern MA today.
This storm will make its closest approach to southern New England
Tuesday evening...however in a weaker state. Periods of rain and
wind may linger into Tue or Wed. Very warm and humid conditions
follow Hermine later this week.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
*** Tropical Storm Force Winds Observed at Nantucket & adjacent
Waters ***
230 PM Update ...
At 2 pm Hermine is about 150 southeast of Nantucket. Strong
subsidence continues across much of the area in response to
anticyclonic mid level flow over northern New England. This has
resulted in mostly sunny conditions across northwest CT into much
of northern MA including Boston. Thus have diminished cloud cover
across this area and increased temps. Otherwise previous forecast
remains on track.
As of 2 pm strongest wind gusts over land occurred at Nantucket
airport with 49 kt/56 mph (sustained 34 kt) and over water buoy
44008 (54 miles southeast of Nantucket just gusted to 56 kt/64
mph (sustained 36 kt)! Both reports verifying tropical storm
warnings across this area. Earlier discussion below.
==================================================================
Winds ...
latest visible satellite imagery suggest the center circulation of
Hermine is about 225 miles southeast of Nantucket and beginning to
move NNW. At 10 am peak winds include 37 kt at Nantucket and 51 kt
at buoy 44008...54 miles southeast of Nantucket. Good model
agreement among 00z deterministic guid and 00z ensembles that
strongest wind field/low level jet will track across the south
coast of MA and RI between noon and 5 pm today. Thus expect NNE
winds gusting up to 55 mph across the islands including Block
island and gusts up to 45 mph or so along the immediate south
coast of MA and RI.
Rainfall ...
12z CHH sounding reveals a deep layer of dry air between 850 mb
and 500 mb. Thus rain bands moving onshore will initially dry up
before reaching the ground. However model guidance indicates as
Hermine rotates northwest the cyclonic branch of the warm conveyor
belt /WCB/ will pivot onshore with rain reaching Boston-Providence
corridor this afternoon and possibly into Worcester Hills and
eastern CT by sunset. Across the CT river valley /I-91 corridor/
dim sunshine this morning will be replaced by overcast skies this
afternoon...however dry weather should prevail.
Previous forecast capturing these meteorological details above...
thus not much change with this forecast update. Earlier discussion
below.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Hermine...
* Dangerous rip currents, rough surf and building seas will affect
the southern New England coast and coastal waters through
Wednesday.
* Tropical storm force wind gusts will continue on the coastal
waters through tonight.
* Minor beach erosion possible with each high tide cycle along the
RI coast and Nantucket. Any coastal flooding is expected to be
minor and spotty.
Will follow the NHC forecast for Hermine as there continues to be
quite a bit of spread in the model guidance. This track follows the
GFS track fairly closely and continues to be the most consistent of
the models and in the center of the guidance envelope. So have
followed closely to the GFS for this portion of the forecast.
Hermine will circulate and wobble around south of New England
through much of Tuesday. Beyond that, with the divergence in the
model guidance there is much more uncertainty with how quickly
Hermine exits out to sea. The ECMWF is a bit faster than the GFS but
regardless of how quickly the storm exits east out to sea, this
storm will have a greater marine impact than on land.
Wind...A decent pressure gradient will set up across southern New
England between high pressure to the north and Hermine to the south.
While winds from Hermine will be limited to the southern coastal
waters, this pressure gradient will result in strong, gusty winds
south of the Massachusetts Turnpike.
Rainfall...Outer bands of rainfall from Hermine can be seen on our
radar southeast of Nantucket as of 4 AM this morning. These showers
will move with Hermine as she moves to the northwest. However,
whether this rain reaches southern New England will depend on how
much northward movement there is, as compared with westward
movement. The best chances for rain will be along the south coast
and in southeastern Massachusetts, including the Cape and Islands.
Expect 1 to 2 inches of rain across the Cape and Islands, less than
an inch across the rest of eastern Massachusetts and Rhode Island.
Much of western Massachusetts and Connecticut may end up with little
to no appreciable rainfall. Showery weather may continue through
Wednesday, depending on the track and speed of Hermine's departure.
Beachgoers...As Hermine continues to move to the northwest today,
seas will continue to build. This will result in rough surf and
dangerous rip currents. Because the seas will remain high through
Wednesday, the threat for dangerous rip currents will continue
through then as well. Beachgoers are encouraged to swim only at
beaches with lifeguards.
Coastal Impacts...See tides and coastal flooding section below.
While confidence is increasing in the impacts listed above, it is
still not a high confidence forecast. A small shift to the north or
the south in the track could result in much greater impacts to
southern New England or very little, if any, impact. Keep attuned
to forecasts to stay abreast of the latest developments and be
prepared.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Big Picture...
With the departure of Hermine, the larger scale pattern reasserts.
Upper ridge over the West Atlantic, with a shortwave trough moving
from the Pacific Northwest across the Northern Plains, then
lifting through Quebec next weekend. This is mainly a dry period,
but the passing shortwave may support a cold front that reaches
south through Southern New England over the weekend. Contour heights
are above normal through the late week and weekend, so
temperatures should be above normal.
Details...
Uncertainty on timing this far out. Possibly one cold front
Thursday. Better chance of a cold front passage either Saturday or
Sunday. These could bring a chance of showers and maybe a
thunderstorm. Temps aloft are equiv to 15-17C, which would suggest
max sfc temps of 85 to 90F.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...
230 PM update ... overall forecast confidence is high in trends
but lower in exact timing of details.
Thru 00z ...
Strong NNE winds thru 00z with highest winds over the islands with
gusts up to 55 mph. Along the south coast of MA and RI winds up to
45 mph expected. Less wind inland. VFR except MVFR Cape Cod and
the islands in Showers...spreading northward into eastern MA
including Boston after 21z.
After 00z ...
Should see a downward trend in NNE wind speeds although still
remaining somewhat windy south coast and breezy elsewhere. MVFR
conditions over RI and eastern MA will drift westward into CT and
western-central MA in spotty showers.
Tuesday ... MVFR in spotty showers. Light to modest ENE winds.
Tuesday night ... MVFR likely with isolated IFR possible in areas
of fog and spotty showers. Light NE winds.
KBOS Terminal ... showers and MVFR conditions over the ocean come
onshore around 00z. Strongest winds remain south across the
islands.
KBDL Terminal ... VFR thru this evening with any showers and MVFR
conditions holding off until after midnight.
Outlook /Wednesday through Friday/...
VFR. Scattered afternoon showers/thunderstorms possible in Western
MA late Thursday.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...
1015 AM update ...
At 10 am buoy 44008 /Nantucket Shoals/ reporting wind gusts up to
51 kt! 37 kt at Nantucket airport. Strongest winds up to 50 kt
will be observed between noon and 5 pm across the ocean waters
south of the islands. Given NNE trajectory dangerous seas will
develop south and east of Nantucket. Earlier discussion below.
==================================================================
***Tropical Storm Headlines are out for the southern coastal waters,
including Narragansett Bay and Cape Cod Bay***
***Seas increase to up to 15 to 20 feet and tropical storm force
winds are expected on the southern waters with the approach of
Hermine***
High confidence in trends...lower confidence in exact timing. Seas
will increase as Hermine approaches southern New England from the
south. Expect 15 to 20 foot seas to build on the southern outer
waters today. Seas will diminish somewhat on Tuesday as Hermine
sinks back to the south a bit. Tropical storm force wind gusts are
expected through this evening. Winds will diminish but remain
above small craft criteria through Tuesday.
Outlook /Thursday through Friday/...
There may be a bit of an ebb and flow to how high the seas are as
Hermine meanders about south of the region, but seas are expected to
remain above 8 to 12 feet through Wednesday on the southern
waters. On the nearshore waters, seas 5 to 8 feet will be just
offshore. Seas look to start diminishing Thursday. Winds will
remain below tropical storm force through the remainder of the
period. Expect small craft criteria, particularly on the seas, to
be met throughout much of the period on the outer waters.
&&
.TIDES/COASTAL FLOODING...
Minor to possibly moderate beach erosion will be likely along the
ocean exposed shorelines of the RI south coast. Nantucket, and Cape
Cod from Wellfleet to Chatham with each high tide cycle.
Astronomical tides are relatively low early this week, and this will
help to mitigate any coastal inundation concerns. Expect little
more that splash over at the time of high tide along south and
east facing coasts along the RI and MA south coast, Cape Cod ocean
side, and the islands. Minor beach erosion with pockets of
moderate erosion will be likely over several high tide cycles
along the RI/MA south coast, ocean side Cape Cod, and south/east
sides of the islands due to large swells moving onto the shoreline
from the southeast. As of 1030 am, 20 foot combined wind wave and
swells were being reported from buoys located at Nantucket Shoals
and Georges Bank.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Tropical Storm Warning for MAZ020>024.
RI...Tropical Storm Warning for RIZ002-004>008.
MARINE...Tropical Storm Warning for ANZ231>237-254>256.
Small Craft Advisory until 8 PM EDT this evening for ANZ230.
Gale Warning until 8 PM EDT this evening for ANZ250.
Small Craft Advisory until 5 AM EDT Wednesday for ANZ251.
&&
SYNOPSIS...WTB/RLG
NEAR TERM...WTB/Nocera/RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/Nocera/RLG
MARINE...Nocera/RLG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 5, 3:16 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT MON SEP 5 2016
CTZ002>004-MAZ002>019-026-RIZ001-003-060830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
416 AM EDT MON SEP 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ020>024-RIZ002-004>008-060830-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
416 AM EDT MON SEP 5 2016
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...
NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>237-254>256-060830-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
416 AM EDT MON SEP 5 2016
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-251-060830-
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
416 AM EDT MON SEP 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-060830-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
416 AM EDT MON SEP 5 2016
...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RLG
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Local storm report, Sep 5, 10:44 AM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1144 AM EDT MON SEP 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TROPICAL STORM FALMOUTH 41.55N 70.61W
09/04/2016 BARNSTABLE MA AMATEUR RADIO
TREE BRANCH FELL ON WIRE AFFECTING ONE HOME ON NYES
ROAD.
0857 AM TROPICAL STORM CHATHAM 41.68N 69.96W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE BRANCH DOWN ON BARN HILL ROAD AT AUNT NABBYS LANE
1010 AM TROPICAL STORM EDGARTOWN 41.38N 70.53W
09/05/2016 DUKES MA AMATEUR RADIO
POWER LINES FROM POLE TO HOUSE DOWN ON SIMPSONS LANE.
1123 AM NON-TSTM WND GST NANTUCKET 41.27N 70.10W
09/05/2016 M58 MPH NANTUCKET MA AMATEUR RADIO
1131 AM HIGH SUST WINDS NANTUCKET 41.27N 70.10W
09/05/2016 M43 MPH NANTUCKET MA AMATEUR RADIO
&&
KABLocal storm report, Sep 5, 11:21 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1221 PM EDT MON SEP 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TROPICAL STORM FALMOUTH 41.55N 70.61W
09/04/2016 BARNSTABLE MA AMATEUR RADIO
TREE BRANCH FELL ON WIRE AFFECTING ONE HOME ON NYES
ROAD.
0857 AM TROPICAL STORM CHATHAM 41.68N 69.96W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE BRANCH DOWN ON BARN HILL ROAD AT AUNT NABBYS LANE
1010 AM TROPICAL STORM EDGARTOWN 41.38N 70.53W
09/05/2016 DUKES MA AMATEUR RADIO
POWER LINES FROM POLE TO HOUSE DOWN ON SIMPSONS LANE.
1123 AM NON-TSTM WND GST NANTUCKET 41.27N 70.10W
09/05/2016 M58 MPH NANTUCKET MA AMATEUR RADIO
1131 AM HIGH SUST WINDS NANTUCKET 41.27N 70.10W
09/05/2016 M43 MPH NANTUCKET MA AMATEUR RADIO
1148 AM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
09/05/2016 M40 MPH NANTUCKET MA ASOS
ACK ASOS
1155 AM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
BRANCH ON WIRES ON BRIARWOOD ROAD.
1211 PM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
09/05/2016 M41 MPH NANTUCKET MA ASOS
ACK ASOS
&&
KABLocal storm report, Sep 5, 12:17 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
117 PM EDT MON SEP 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TROPICAL STORM CHATHAM 41.68N 69.96W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON CROWS POND ROAD
1237 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE BRANCH DOWN ON PHONE WIRES ON NASH ROAD AT BROOK
STREET.
1238 PM TROPICAL STORM FALMOUTH 41.55N 70.61W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE BRANCH DOWN ON POWER LINES REMOVED BY PD
1255 PM TROPICAL STORM ACUSHNET 41.69N 70.91W
09/05/2016 BRISTOL MA AMATEUR RADIO
TREE DOWN ON PERRY LANE BY NEW BEDFORD ROAD
1259 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE TREE LIMB DOWN AT THE ENTRANCE TO BUTTONWOOD PARK
0107 PM TROPICAL STORM MARION 41.70N 70.76W
09/05/2016 PLYMOUTH MA AMATEUR RADIO
TREE DOWN AT COUNTY ROAD AND BLACKMORE POND ROAD
&&
DUNTENLocal storm report, Sep 5, 2:02 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EDT MON SEP 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TROPICAL STORM FALMOUTH 41.55N 70.61W
09/04/2016 BARNSTABLE MA AMATEUR RADIO
TREE BRANCH FELL ON WIRE AFFECTING ONE HOME ON NYES
ROAD.
0857 AM TROPICAL STORM CHATHAM 41.68N 69.96W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE BRANCH DOWN ON BARN HILL ROAD AT AUNT NABBYS LANE
1010 AM TROPICAL STORM EDGARTOWN 41.38N 70.53W
09/05/2016 DUKES MA AMATEUR RADIO
POWER LINES FROM POLE TO HOUSE DOWN ON SIMPSONS LANE.
1123 AM NON-TSTM WND GST NANTUCKET 41.27N 70.10W
09/05/2016 M58 MPH NANTUCKET MA AMATEUR RADIO
1131 AM HIGH SUST WINDS NANTUCKET 41.27N 70.10W
09/05/2016 M43 MPH NANTUCKET MA AMATEUR RADIO
1136 AM TROPICAL STORM CHATHAM 41.68N 69.96W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON CROWS POND ROAD
1148 AM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
09/05/2016 M40 MPH NANTUCKET MA ASOS
ACK ASOS
1155 AM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
BRANCH ON WIRES ON BRIARWOOD ROAD.
1211 PM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
09/05/2016 M41 MPH NANTUCKET MA ASOS
ACK ASOS
1237 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE BRANCH DOWN ON PHONE WIRES ON NASH ROAD AT BROOK
STREET.
1238 PM TROPICAL STORM FALMOUTH 41.55N 70.61W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE BRANCH DOWN ON POWER LINES REMOVED BY PD
1255 PM TROPICAL STORM ACUSHNET 41.69N 70.91W
09/05/2016 BRISTOL MA AMATEUR RADIO
TREE DOWN ON PERRY LANE BY NEW BEDFORD ROAD
1259 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE TREE LIMB DOWN AT THE ENTRANCE TO BUTTONWOOD PARK
0107 PM TROPICAL STORM MARION 41.70N 70.76W
09/05/2016 PLYMOUTH MA AMATEUR RADIO
TREE DOWN AT COUNTY ROAD AND BLACKMORE POND ROAD
0111 PM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
09/05/2016 M44 MPH NANTUCKET MA ASOS
ACK ASOS
0120 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LIGHT POLE BLOWN DOWN ONTO I-195 WESTBOUND
0154 PM TROPICAL STORM FAIRHAVEN 41.65N 70.82W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE TREE LIMB BLOCKING PART OF SCONTICUT NECK ROAD
0201 PM TROPICAL STORM CRANSTON 41.77N 71.48W
09/05/2016 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON CAR ON NICHOLS STREET.
0203 PM TROPICAL STORM MATTAPOISETT 41.66N 70.81W
09/05/2016 PLYMOUTH MA AMATEUR RADIO
SEVERAL LARGE TREE LIMBS DOWN ON LONG PLAIN ROAD.
0212 PM TROPICAL STORM WEST GREENWICH 41.63N 71.65W
09/05/2016 KENT RI AMATEUR RADIO
TREE DOWN ON WICKABOXET DRIVE
0214 PM TROPICAL STORM HINGHAM 42.24N 70.89W
09/05/2016 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON HIGH STREET AT THE PLYMOUTH RIVER HIGH
SCHOOL
0216 PM TROPICAL STORM EAST SANDWICH 41.74N 70.45W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE TREE DOWN ON SPRING HILL ROAD
0221 PM HIGH SUST WINDS AQUINNAH 41.33N 70.82W
09/05/2016 M41 MPH DUKES MA AMATEUR RADIO
0248 PM TROPICAL STORM NANTUCKET 41.27N 70.10W
09/05/2016 NANTUCKET MA AMATEUR RADIO
MULTIPLE SMALL BOATS SUNK OR DRAGGING ANCHOR IN
NANTUCKET HARBOR.
&&
KABLocal storm report, Sep 5, 2:57 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT MON SEP 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TROPICAL STORM FALMOUTH 41.55N 70.61W
09/04/2016 BARNSTABLE MA AMATEUR RADIO
TREE BRANCH FELL ON WIRE AFFECTING ONE HOME ON NYES
ROAD.
0857 AM TROPICAL STORM CHATHAM 41.68N 69.96W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE BRANCH DOWN ON BARN HILL ROAD AT AUNT NABBYS LANE
1010 AM TROPICAL STORM EDGARTOWN 41.38N 70.53W
09/05/2016 DUKES MA AMATEUR RADIO
POWER LINES FROM POLE TO HOUSE DOWN ON SIMPSONS LANE.
1123 AM NON-TSTM WND GST NANTUCKET 41.27N 70.10W
09/05/2016 M58 MPH NANTUCKET MA AMATEUR RADIO
1131 AM HIGH SUST WINDS NANTUCKET 41.27N 70.10W
09/05/2016 M43 MPH NANTUCKET MA AMATEUR RADIO
1136 AM TROPICAL STORM CHATHAM 41.68N 69.96W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON CROWS POND ROAD
1148 AM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
09/05/2016 M40 MPH NANTUCKET MA ASOS
ACK ASOS
1155 AM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
BRANCH ON WIRES ON BRIARWOOD ROAD.
1211 PM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
09/05/2016 M41 MPH NANTUCKET MA ASOS
ACK ASOS
1237 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE BRANCH DOWN ON PHONE WIRES ON NASH ROAD AT BROOK
STREET.
1238 PM TROPICAL STORM FALMOUTH 41.55N 70.61W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE BRANCH DOWN ON POWER LINES REMOVED BY PD
1255 PM TROPICAL STORM ACUSHNET 41.69N 70.91W
09/05/2016 BRISTOL MA AMATEUR RADIO
TREE DOWN ON PERRY LANE BY NEW BEDFORD ROAD
1259 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE TREE LIMB DOWN AT THE ENTRANCE TO BUTTONWOOD PARK
0107 PM TROPICAL STORM MARION 41.70N 70.76W
09/05/2016 PLYMOUTH MA AMATEUR RADIO
TREE DOWN AT COUNTY ROAD AND BLACKMORE POND ROAD
0111 PM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
09/05/2016 M44 MPH NANTUCKET MA ASOS
ACK ASOS
0120 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LIGHT POLE BLOWN DOWN ONTO I-195 WESTBOUND
0154 PM TROPICAL STORM FAIRHAVEN 41.65N 70.82W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE TREE LIMB BLOCKING PART OF SCONTICUT NECK ROAD
0200 PM HIGH SUST WINDS 6 WSW CUTTYHUNK 41.40N 71.03W
09/05/2016 M47 MPH ANZ235 MA MESONET
BUZZARDS BAY BUOY
0201 PM TROPICAL STORM CRANSTON 41.77N 71.48W
09/05/2016 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON CAR ON NICHOLS STREET.
0203 PM TROPICAL STORM MATTAPOISETT 41.66N 70.81W
09/05/2016 PLYMOUTH MA AMATEUR RADIO
SEVERAL LARGE TREE LIMBS DOWN ON LONG PLAIN ROAD.
0212 PM TROPICAL STORM WEST GREENWICH 41.63N 71.65W
09/05/2016 KENT RI AMATEUR RADIO
TREE DOWN ON WICKABOXET DRIVE
0214 PM TROPICAL STORM HINGHAM 42.24N 70.89W
09/05/2016 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON HIGH STREET AT THE PLYMOUTH RIVER HIGH
SCHOOL
0216 PM TROPICAL STORM EAST SANDWICH 41.74N 70.45W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
LARGE TREE DOWN ON SPRING HILL ROAD
0221 PM HIGH SUST WINDS AQUINNAH 41.33N 70.82W
09/05/2016 M41 MPH DUKES MA AMATEUR RADIO
0248 PM TROPICAL STORM NANTUCKET 41.27N 70.10W
09/05/2016 NANTUCKET MA AMATEUR RADIO
MULTIPLE SMALL BOATS SUNK OR DRAGGING ANCHOR IN
NANTUCKET HARBOR.
0302 PM TROPICAL STORM ACUSHNET 41.69N 70.91W
09/05/2016 BRISTOL MA AMATEUR RADIO
TREE DOWN AT HOPE AND ORCHARD STREETS.
0303 PM TROPICAL STORM DARTMOUTH 41.57N 71.00W
09/05/2016 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON SLOCUM ROAD...RIPPING THE ROOF RACK OFF A
MOVING VEHICLE.
0308 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE TREE DOWN AND WIRES DOWN...BLOCKING ROAD ON PINE
HILL DRIVE.
0312 PM TROPICAL STORM WAREHAM 41.75N 70.72W
09/05/2016 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON MAIN STREET.
0318 PM TROPICAL STORM SANDWICH 41.76N 70.50W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
TREES DOWN ON WIRES ON SHORE DRIVE. TREES AND LIMBS
ALSO DOWN IN THE SPRING HILL ROAD AREA.
0322 PM TROPICAL STORM WESTPORT 41.67N 71.10W
09/05/2016 BRISTOL MA AMATEUR RADIO
TREE DOWN ON GIFFORD ROAD.
0335 PM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
09/05/2016 BRISTOL MA AMATEUR RADIO
LARGE BRANCH DOWN IN HAZLEWOOD PARK AT CORNER OF
PORTLAND AND FORT STREETS.
0348 PM TROPICAL STORM CHATHAM 41.68N 69.96W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ACROSS ROAD ON LAKEVIEW AVENUE.
0351 PM TROPICAL STORM FALMOUTH 41.55N 70.61W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON MARTIN ROAD BY RED BROOK ROAD.
0351 PM NON-TSTM WND GST AQUINNAH 41.33N 70.82W
09/05/2016 M58 MPH DUKES MA AMATEUR RADIO
0352 PM TROPICAL STORM BRISTOL 41.68N 71.27W
09/05/2016 BRISTOL RI AMATEUR RADIO
LARGE TREE DOWN ON ASYLUM ROAD NEAR ENTRANCE TO COLT
STATE PARK.
0354 PM TROPICAL STORM EASTHAM 41.83N 69.97W
09/05/2016 BARNSTABLE MA AMATEUR RADIO
WIRES DOWN ON CABLE ROAD NEAR NAUSET ROAD.
&&
KB/GAFStrong Wind, Windham
- When
- September 5, 3:06 PM EST to 7:26 PM EST
- Where
- Windham forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.827, -71.977 (the zone’s center; the record gives no point)
A tree was downed onto power lines at the intersection of Killingly Road and Bosworth Road in Pomfret. A tree was downed onto Murdock Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Strong Wind in Massachusetts, September 5, 2016$269,000 · 10 events
- Tropical Storm and Strong Wind in Rhode Island, September 5, 2016$160,000 · 8 events
- Wildfire in California, September 5 to 12, 20163 injured · 1 event
- Flash Flood in Louisiana, September 5, 2016$15,000 · 1 event
- Hail in Nebraska, September 5, 20161.75 in hail · 5 events
- Hail and Damaging Winds in Minnesota, September 5 to 6, 20161 in hail · 5 events
- Hail and Damaging Wind in South Dakota, September 5, 20161.75 in hail · 4 events
- Hail in Kansas, September 5, 20161.25 in hail · 3 events
- Frost and Freeze in California, September 5, 20162 events
- Frost and Freeze in Oregon, September 5, 20162 events
- Marine Tropical Storm in North Atlantic Coastal Waters, September 5, 20162 events
- Hail and Damaging Wind in South Dakota, September 5, 20161 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660582.